MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PRESIDIO 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL PRESIDIO 10 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number PC410073030
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event was initially reported to codman neurovascular on 2/14/2017; however, did not meet mdr reporting criteria until premature detachment was discovered during product analysis on 5/9/2017.Conclusion: the presidio was returned for analysis.There was unreported coil detachment.The coil was not returned nor explained what happened to it.Unreported damage of a kink on the dpu located 17.5 centimeters off the distal tip.Unreported kinking on the dpu¿s grey tip coil section located 1.5 and 2.5 (both in centimeters off the distal tip of the dpu.The locking mechanism section exhibits compression, stretching, and indentation damage.No manufacturing defects were found.The circumstances of how and when the above unreported damage occurred to the unit cannot be determined.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The complaint of the coils resistance in the unknown microcatheter was not confirmed.Without the return of the unidentified microcatheter and the coil used in the procedure which has an unreported detachment and was not returned, the root cause of the resistance inside the microcatheter cannot be determined; however the evidence as received suggests the possibility of two contributing factors.These factors may have worked in tandem or separately with each capable of producing similar results.The primary contributing factor may have occurred when the microcoil system was first unlocked for use and the sheath was retracted straight back instead of up at a forty-five degree angle and then back.When the sheath was pulled straight back, the locking mechanism caught the inside of the v notch of the resheathing tool.In addition, the locking mechanism may not have been fully disengaged off the core wire.This produced a binding action between the device positioning unit (dpu), the sheath, and the coil.This binding action produced significant resistance which may have kinked the dpu and buckled the grey tip coil section in multiple places.This condition would have produced severe resistance.For optimum product performance and to prevent potential complications, the instructions for use (ifu) recommends, ¿hold the introducer sheath (loosely-looped) in the left hand.Keeping the introducer tip near the re-sheathing tool, grasp the distal end of the re-sheathing tool between your left thumb and forefinger.Grasp the clear tab near the end of the introducer sheath body with the thumb and forefinger of your other hand.Gently pull the clear tab of the introducer sheath out and away from the re sheathing tool at a 45-degree angle to unlock the microcoil.Continue to pull the tab until an additional 0.5 to 1.0 inches (1.3 to 2.5 cm) of the translucent material is exposed.Gently fold the translucent tab towards the distal end, and firmly grasp the distal end of the re sheathing tool and the translucent tab between your thumb and forefinger.Caution: if unusual friction is noticed during advancement or retraction of the microcoil system, verify the locking mechanism, or clear tab is unlocked and pulled out from the re-sheathing tool approximately 1in.(2-3cm).The secondary contributing factor may have been due to distal interference.This interference may have kinked the dpu and buckled the grey tip coil section in multiple places; however, without the identification or the return of the microcatheter used in the procedure and due to the dpu being returned in pristine condition, it cannot be determined if these components contributed to the complaint event.It is not possible to determine the exact cause of the unreported damage; however, post-handling factors may have contributed to this.Since there was no evidence to suggest the events were related to a manufacturing issue, no corrective action will be taken at this time.This is an initial/final mdr report.This is 1 of 2 mdr reports being submitted for this complaint, with associated report numbers of 2954740-2017-00098 and 2954740-2017-00097.
 
Event or Problem Description
As reported by a healthcare professional, an envoy da catheter (67125805d/ e11363) was kinked when it was first opened, a deltapaq introducer (cdf10051030/ c38958) failed to re-zip during re-sheathing and was found to be stretched during product analysis, and there was resistance during advancement of a presidio coil (pc410073030/ c37141) through the unspecified microcatheter and the device was returned with the coil prematurely detached.The physician did not like the shape of coil deployment and decided to pull it out, but during re-sheathing the coil introducer failed to re-zip.The procedure was successfully completed with same/like products.There were no potential adverse events.After multiple attempts to obtain additional information, no information was provided.

Brand Name
PRESIDIO 10 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6556758
Report Number2954740-2017-00097
Device Sequence Number700479
Product Code HCG
UDI-Device Identifier00878528003038
UDI-Public(01)00878528003038(17)200731(10)C37141
Combination Product (Y/N)N
Initial Reporter CountryKN
PMA/510(K) Number
K002056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue NumberPC410073030
Device Lot NumberC37141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2017
Initial Report FDA Received Date05/10/2017
Patient Sequence Number1